Document Detail


Tubular aggregates in a case of osteomalacic myopathy due to anticonvulsant drugs.
MedLine Citation:
PMID:  6705322     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We describe a case of severe osteomalacia and secondary myopathy due to anticonvulsant drugs--barbiturates and phenytoin. The clinical course of the patient, a 29-year-old epileptic woman subject to anorexia, demonstrates the importance of alimentary intake in the pathogenesis of the disease. Muscle biopsy performed before and after treatment showed the efficacy of therapy with 25-hydroxy cholecalciferol. However, in both biopsies tubular aggregates were found: this unusual ultrastructural finding probably indicates the direct action of the anticonvulsant drugs on the sarcoplasmic reticulum membranes. This is the second case of osteomalacic myopathy due to anticonvulsants confirmed by histologic and ultrastructural examinations; it is also the first report of tubular aggregates in this muscular disease.
Authors:
C Doriguzzi; T Mongini; A Jeantet; G Monga
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Clinical neuropathology     Volume:  3     ISSN:  0722-5091     ISO Abbreviation:  Clin. Neuropathol.     Publication Date:    1984 Jan-Feb
Date Detail:
Created Date:  1984-05-11     Completed Date:  1984-05-11     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8214420     Medline TA:  Clin Neuropathol     Country:  GERMANY, WEST    
Other Details:
Languages:  eng     Pagination:  42-5     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Biopsy
Epilepsy / drug therapy
Female
Humans
Muscles / pathology*
Muscular Diseases / chemically induced*,  pathology
Osteomalacia / chemically induced*,  pathology
Phenobarbital / adverse effects*
Phenytoin / adverse effects*
Sarcoplasmic Reticulum / ultrastructure
Chemical
Reg. No./Substance:
50-06-6/Phenobarbital; 57-41-0/Phenytoin

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Systemic Candida albicans infection with cerebral abscess and granulomas.
Next Document:  Hodgkin's disease in Jordanian children: a study of 26 cases.